Alert archive / Texas / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 19, 1998, 8:57 PM CDT for Jeff Davis County, Presidio County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 1998, 8:57 PM CDT (01:57 UTC)
- Expired
- May 19, 1998, 10:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Jeff Davis County, TX, Presidio County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.0 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 3700 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 200157 RRA SVRMAF TXC243-377-200300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND TX 857 PM CDT TUE MAY 19 1998 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN JEFF DAVIS COUNTY IN WESTERN TEXAS NORTHERN PRESIDIO COUNTY IN WESTERN TEXAS * UNTIL 1000 PM CDT * AT 854 PM CDT... MIDLAND DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 31 MILES SOUTH OF VAN HORN OR 19 MILES WEST OF VALENTINE MOVING EAST AT 15 MPH. * THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS BUT SHOULD CROSS ROUTE 90 BY 940 PM CDT. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! TWE/MDW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:32 PM CDT, 7 hours 25 minutes earlier.
Area forecast discussion, May 19, 1:32 PM CDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 132 PM CDT TUE MAY 19 1998 SURFACE DATA SHOWS TROF W WITH SHALLOW LOW LEVEL MSTR IN PLACE PER WIDESPREAD L50 DWPTNS AND OBSERVED SATELLITE SOUNDINGS ACROSS THE CWA. NGM FCST SOUNDING PER GARP SEEM TO HAVE BEST HANDLE ON CURRENT SITUATION...NONETHELESS 7H TEMPS AND NEGATIVE AREA WILL BE DIFFICULT TO OVERCOME THIS AFTERNOON IN THE PLAINS WITH LACK OF GOOD SURFACE FOCUS. INCREASING PACIFIC MSTR ACROSS THE SW PER IR IMAGERY SUGGEST LATE AFTERNOON AND EVENING STORMS AGAIN LIKELY. AS FOR MCS DEVELOPMENT NOT AS CONFIDENT ABOUT THAT AS I WAS LAST NIGHT PER MSTR CONVERGENCE CONSIDERATIONS. CONVECTION UNLIKELY E OF THE MTNS TMW AS ETA/NGM PROG 7H TEMPS 13-14 DEGREES C BY 00Z WITH LOW LEVEL MSTR MARGINAL AT BEST...DESPITE BETTER DEFINED SURFACE TROF. MAF 69/99 -/- CNM 68/99 10/10 MRF 56/92 30/20 P07 71/98 -/- GPM/SVG /
Nearby
Severe Thunderstorm Warnings in Texas, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.